Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 62, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 15, 2020, 1:09 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2020, 1:09 PM EDT (17:09 UTC)
- Expired
- Jun 15, 2020, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
194 WHUS71 KBUF 151709 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 109 PM EDT Mon Jun 15 2020 LEZ040-152300- /O.NEW.KBUF.SC.Y.0062.200615T1709Z-200615T2300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 109 PM EDT Mon Jun 15 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots and waves up to 4 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
330 WHUS71 KBUF 152048 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 448 PM EDT Mon Jun 15 2020 LEZ040-152300- /O.CON.KBUF.SC.Y.0062.000000T0000Z-200615T2300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 448 PM EDT Mon Jun 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
674 WHUS71 KBUF 152311 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 711 PM EDT Mon Jun 15 2020 LEZ040-160015- /O.EXP.KBUF.SC.Y.0062.000000T0000Z-200615T2300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 711 PM EDT Mon Jun 15 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have fallen below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 10:23 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 15, 10:23 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1023 AM EDT Mon Jun 15 2020 .SYNOPSIS... Persistent high pressure over the Great Lakes will provide a long stretch of dry weather, with temperatures warming steadily through the week. && .NEAR TERM /THROUGH TONIGHT/... A rex block becoming established across the eastern US in the near term, with a closed low drifting across the southeast states and a strong ridge building to the west and north of this closed low. High pressure surface and aloft will support more dry weather for the eastern Great Lakes through tonight. Model point soundings suggest some cumulus will develop this afternoon along and inland of the lake breeze boundaries, but overall another mostly sunny day is expected. Temperatures will continue their slow warming trend. Highs will reach the lower 70s in most areas. Lows tonight will be in the upper 40s to lower 50s in most areas, mid 40s for the Southern Tier valleys and North Country. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... Sfc high pressure ridge remains nearly stationary over the region as rex block persists aloft. Scattered mid clouds will be present on Tuesday with less cloud cover expected after that. Dry conditions continue regardless. Steady warming trend with high temps warming from the mid to upper 70s on Tuesday to the middle 80s by Thursday. && .LONG TERM /FRIDAY THROUGH SUNDAY/... Rex block pattern breaks down Friday as the upper low drifts north toward Mid Atlantic States into more of an open wave. GFS on its own in holding on to upper low farther west into western Ohio Valley as late as Friday night. Other models, including GEFS are preferred at this point and open the wave up more as have it farther east, even off the Mid Atlantic States by 12z Saturday. Will see increasing dewpoints and instability by Friday afternoon, so could see a few showers and thunderstorms farther inland toward NY/PA border closer to the upper low. On Saturday, even as the upper low will be well off the east Coast, could still see a few pop-up showers and thunderstorms during the afternoon especially inland along lake breeze boundaries as instability continues to climb. Better chance for scattered showers and thunderstorms occurs late in the weekend as strong upper low digging across western Great Lakes sends a cold front toward the lower Great Lakes region. Instability will also continue to increase with deeper sw flow sfc and aloft ahead of the main upper low. Highs Friday through Sunday will be above normal, with upper 80s to near 90F for lower elevations, including the lake plains, and in the lower to middle 80s over the higher terrain. Low temperatures will mainly be in the 60s. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... VFR will prevail through the TAF period. Some cumulus will develop this afternoon along and inland of the lake breeze boundaries, with bases in the 5-7K foot range. Outlook... Tuesday through Friday...VFR. && .MARINE... High pressure will remain in place across the eastern Great Lakes through the entire week with light winds and negligible waves. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock/TMA NEAR TERM...Hitchcock/TMA SHORT TERM...JLA LONG TERM...JLA AVIATION...Hitchcock/TMA MARINE...Hitchcock/TMA
Hazardous weather outlook, Jun 15, 4:01 AM EDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 401 AM EDT Mon Jun 15 2020 NYZ001>008-010>014-019>021-085-160815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 401 AM EDT Mon Jun 15 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-160815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 401 AM EDT Mon Jun 15 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.